Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 172, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Nov 6, 2018, 1:23 AM CST for Jackson County, Overton County, Putnam County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 1:23 AM CST (07:23 UTC)
- Expired
- Nov 6, 2018, 2:00 AM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 104 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 10:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
531
WUUS54 KOHX 060723
SVROHX
TNC087-133-141-060800-
/O.NEW.KOHX.SV.W.0172.181106T0723Z-181106T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
123 AM CST TUE NOV 6 2018
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Overton County in Middle Tennessee...
Southeastern Jackson County in Middle Tennessee...
Putnam County in Middle Tennessee...
* Until 200 AM CST.
* At 122 AM CST, a severe thunderstorm was located near Baxter,
moving east at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cookeville, Livingston, Algood, Monterey, Baxter, Crawford, Rickman
and Cummins Falls State Park.
This includes Interstate 40 between mile markers 279 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.
LAT...LON 3607 8564 3627 8570 3648 8519 3620 8509
3612 8516
TIME...MOT...LOC 0722Z 252DEG 52KT 3619 8557
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
Shamburger1 follow-up statement
259
WWUS54 KOHX 060742
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
142 AM CST TUE NOV 6 2018
TNC087-060751-
/O.CAN.KOHX.SV.W.0172.000000T0000Z-181106T0800Z/
Jackson TN-
142 AM CST TUE NOV 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JACKSON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.
LAT...LON 3648 8519 3620 8509 3612 8516 3609 8548
3636 8548
TIME...MOT...LOC 0741Z 241DEG 49KT 3632 8527
$$
TNC133-141-060800-
/O.CON.KOHX.SV.W.0172.000000T0000Z-181106T0800Z/
Overton TN-Putnam TN-
142 AM CST TUE NOV 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR OVERTON AND CENTRAL PUTNAM COUNTIES...
At 141 AM CST, a severe thunderstorm was located near Livingston,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Cookeville, Livingston, Algood, Monterey, Crawford and Rickman.
This includes Interstate 40 between mile markers 289 and 303.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 600 AM CST for Middle
Tennessee.
LAT...LON 3648 8519 3620 8509 3612 8516 3609 8548
3636 8548
TIME...MOT...LOC 0741Z 241DEG 49KT 3632 8527
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ShamburgerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 12:23 AM CST, 1 hour earlier.
Area forecast discussion, Nov 6, 12:23 AM CST, 1 hour before
Area Forecast Discussion National Weather Service Nashville TN 1223 AM CST Tue Nov 6 2018 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... Updated suite of forecast products to remove several counties across western and northern portions of mid state from Tornado Watch Number 423. && .AVIATION... 06Z TAF DISCUSSION. CKV/BNA/MQY/CSV...Went very close to 06/00Z TAF discussion reasoning. Several amendments probable at all terminal sites due to actual fluctuations in wx, wind, vsbys, and ceilings thru at least 06/12Z. Reason behind this is that there is no way with forecast wx resolution to do these very short term time period deviations accurately in a concise terminal forecast format. One significant change of note though is the introduction of LLWS with 60kts of shear within 2 KFT of sfc. Data from 06/04Z OHX sounding sounding profile depicting 50-60kts winds as close as 200 feet off sfc. Significant caution is urged for any aviation interest across the mid state region thru 06/12Z. Latest models continuing to support designated TEMPO group impacts and timing windows of potential strong/svr tstms of a potential squall line feature moving across terminal locations. During these TEMPO time periods sfc gusts 40 to 50 kts if not locally higher are certainly not out of the question. Sly sustained sfc winds 10-15kts with gusts to 25kts will veer to the west as sfc cold front continues to move southeastward across and out of mid state by 06/12Z. Conditions should rapidly improve to VFR/SKC conditions all terminals 06/14Z-07/06Z as sfc high pressure influences and a dry quasi swly flow pattern becomes established across mid state region. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Nov 5, 11:50 PM CST, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1150 PM CST Mon Nov 5 2018 TNZ009>011-027>034-058>066-075-077>080-093>095-070600- Macon-Clay-Pickett-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Lewis-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Cumberland-Bedford-Coffee-Warren-Grundy- Van Buren-Wayne-Lawrence-Giles- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Overnight A line of strong to potentially severe thunderstorms is expected to continue to move across Middle Tennessee as the overnight hours progress. Strong to severe thunderstorms within the line will be capable of producing damaging winds and some tornadoes. Locally heavy rainfall and localized flash flooding may be possible in a few locations also. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested through early Tuesday morning. TNZ005>008-023>026-056-057-070600- Stewart-Montgomery-Robertson-Sumner-Houston-Humphreys-Dickson- Cheatham-Perry-Hickman- 1150 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Low temperatures below freezing are possible each morning on Saturday and Sunday. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Local storm report, Nov 6, 12:21 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM TSTM WND DMG 6 SSE COLUMBIA 35.54N 87.01W
11/05/2018 MAURY TN EMERGENCY MNGR
TREES DOWN ACROSS MOORSVILLE PIKE IN MAURY COUNTY. ROAD
WAS CLOSED AT TIME OF REPORT.
&&
EVENT NUMBER OHX1800394
BWLocal storm report, Nov 6, 12:41 AM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1241 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND DMG 7 E ROVER 35.69N 86.48W
11/06/2018 RUTHERFORD TN EMERGENCY MNGR
HOUSE COMPLETELY COLLAPSED AT 8085 MIDLAND ROAD IN
CHRISTIANA...POSSIBLE TORNADO
&&
EVENT NUMBER OHX1800395
BWLocal storm report, Nov 6, 12:47 AM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG 6 W MINOR HILL 35.03N 87.28W
11/05/2018 LAWRENCE TN EMERGENCY MNGR
POWER LINES DOWN AT 123 HOOD HOLLOW ROAD IN SOUTHERN
LAWRENCE COUNTY
&&
EVENT NUMBER OHX1800396
BWLocal storm report, Nov 6, 12:54 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 9 NNW BELL BUCKLE 35.71N 86.40W
11/06/2018 RUTHERFORD TN SOCIAL MEDIA
REPORTS OF SEVERAL STRUCTURES DAMAGED, INCLUDING A ROOF
MISSING FROM A STRUCTURE ON ROCK SPRINGS ROAD. POSSIBLE
TORNADO.
&&
EVENT NUMBER OHX1800397
BSLocal storm report, Nov 6, 12:56 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1256 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG 3 NE THOMPSON'S STATION 35.84N 86.88W
11/05/2018 WILLIAMSON TN EMERGENCY MNGR
TREES DOWN IN FAIRVIEW, GOOSE CREEK AT MCLEMORE, ROCKY
FORD AT FLY ROAD, AND IN THOMPOSON STATION
&&
EVENT NUMBER OHX1800398
BWLocal storm report, Nov 6, 1:11 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 AM CST TUE NOV 06 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG 4 E ARRINGTON 35.86N 86.63W
11/05/2018 WILLIAMSON TN SOCIAL MEDIA
TREES DOWN ON SPANNTOWN ROAD. POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1800399
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:56 PM CST | Special Weather Statement | OHX | Stewart | 34 min |
| Nov 5, 8:36 PM CST | Special Weather Statement | OHX | Houston, Stewart | 24 min |
| Nov 5, 9:18 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Montgomery | 27 min |
| Nov 5, 9:31 PM CST | Areal Flood Advisory | OHX | Montgomery, Stewart | 119 min |
| Nov 5, 9:55 PM CST | Tornado Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 35 min |
| Nov 5, 10:16 PM CST | Areal Flood Advisory | OHX | Cheatham, Davidson, Dickson, Robertson | 119 min |
| Nov 5, 10:20 PM CST | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 25 min |
| Nov 5, 10:31 PM CST | Tornado Warning | OHX | Wayne | 29 min |
| Nov 5, 10:33 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury, Perry, Wayne | 27 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Lawrence, Lewis, Wayne | 35 min |
| Nov 5, 10:55 PM CST | Tornado Warning | OHX | Hickman, Lewis, Maury | 21 min |
| Nov 5, 10:59 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Sumner | 2 hr |
| Nov 5, 11:08 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:15 PM CST | Tornado Warning | OHX | Hickman, Maury, Williamson | 30 min |
| Nov 5, 11:31 PM CST | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Nov 5, 11:37 PM CST | Tornado Warning | OHX | Williamson | 23 min |
| Nov 5, 11:38 PM CST | Tornado Warning | OHX | Lawrence, Wayne | 37 min |
| Nov 5, 11:45 PM CST | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Nov 5, 11:55 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| Nov 5, 11:56 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford | 34 min |
| Nov 5, 11:59 PM CST | Tornado Warning | OHX | Rutherford, Williamson | 31 min |
| Nov 6, 12:00 AM CST | Tornado Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 30 min |
| Nov 6, 12:01 AM CST | Tornado Warning | OHX | Giles, Lawrence | 29 min |
| Nov 6, 12:02 AM CST | Areal Flood Advisory | OHX | Macon, Sumner, Trousdale, Wilson | 118 min |
| Nov 6, 12:18 AM CST | Tornado Warning | OHX | Cannon, Rutherford, Wilson | 14 min |
| Nov 6, 12:23 AM CST | Tornado Warning | OHX | Cannon, Rutherford | 37 min |
| Nov 6, 12:27 AM CST | Tornado Warning | OHX | Giles | 18 min |
| Nov 6, 12:43 AM CST | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 32 min |
| Nov 6, 12:47 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee | 28 min |
| Nov 6, 1:23 AM CST | Tornado Warning | OHX | Coffee, Grundy | 39 min |
| Nov 6, 1:28 AM CST | Tornado Warning | OHX | Putnam, White | 15 min |
| Nov 6, 1:48 AM CST | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 42 min |
| Nov 6, 1:54 AM CST | River Flood Warning | OHX | Davidson | 5 hr |
| Nov 6, 2:12 AM CST | Areal Flood Advisory | OHX | Wilson | 2 hr |
| Nov 6, 7:24 AM CST | River Flood Advisory | OHX | Hickman | 69 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.